EconPapers    
Economics at your fingertips  
 

Nonequilibrium statistical mechanics of swarms of driven particles

Werner Ebeling

Physica A: Statistical Mechanics and its Applications, 2002, vol. 314, issue 1, 92-96

Abstract: We consider here the statistical mechanics of swarms of self-propelled particles. Our approach is closely related to the recently developed theory of active Brownian motion. New solutions for the stationary distribution of swarms with linear attraction are given in mean field approximation. These solutions represent: (i) a coherently moving swarm fluctuating around its center and, (ii) a swarm rotating around its center at rest.

Keywords: Active Brownian motion; Self-propulsion; Distribution functions (search for similar items in EconPapers)
Date: 2002
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437102011597
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:314:y:2002:i:1:p:92-96

DOI: 10.1016/S0378-4371(02)01159-7

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:314:y:2002:i:1:p:92-96